Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 243, NWS Goodland, KS

August 1, 2001Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 1, 2001, 10:59 PM MDT for Yuma County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2001, 10:59 PM MDT (04:59 UTC)
Expired
Aug 2, 2001, 12:00 AM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 020459
SVRGLD

COC125-020600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1059 PM MDT WED AUG 1 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL MIDNIGHT MDT

* AT 1059 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF YUMA...MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ECKLEY AT 1120 PM MDT
  WRAY AT 1150 PM MDT
  WAUNETA AT MIDNIGHT MDT

ANOTHER LOCATION IN THIS WARNING IS...LAIRD.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.

$$
!
LAT...LON 4033 10276 3994 10280 4004 10207 4041 10210

COLEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:52 PM MDT, 7 minutes earlier.

Area forecast discussion, Aug 1, 10:52 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1052 PM MDT WED AUG 1 2001

TSRA WERE PERSISTING ACROSS THE N FA. SPC ISSUED A SVR TSRA BOX FOR
OUR NEBRASKA CWA. THEREFORE I HAVE UPDATED ZONES TO REFLECT THIS.

.GLD...NONE.

VP

In the hours before

Special weather statement, Aug 1, 7:33 PM MDT, 3 hours 26 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM MDT WED AUG 1 2001

...A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF NORTHWEST
KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO...

THE FOLLOWING KANSAS COUNTIES ARE IN THIS WATCH...CHEYENNE...
RAWLINS...DECATUR...SHERMAN...THOMAS...SHERIDAN...WALLACE...LOGAN...
AND GOVE.

IN COLORADO THE WATCH INCLUDES THESE COUNTIES...YUMA...KIT CARSON...
AND CHEYENNE.

THE WATCH ALSO COVERS THESE COUNTIES IN SOUTHWEST NEBRASKA...DUNDY...
HITCHCOCK...AND RED WILLOW.

YOU CAN EXPECT THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING ACROSS
THE WATCH AREA.  SOME STORMS MAY BE SEVERE. IN ADDITION...DANGEROUS
FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THUNDERSTORMS
THIS EVENING. IF YOU ARE OUTDOORS IN THE VICINITY OF THUNDERSTORMS
SEEK SHELTER IMMEDIATELY. IF NO SHELTER IS AVAILABLE...FIND A LOW
SPOT AWAY FROM TREES...FENCES...AND POLES. MAKE SURE THE PLACE YOU
PICK IS NOT SUBJECT TO FLOODING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. SEVERE THUNDERSTORMS
PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. IF A
THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER INSIDE A STURDY
BUILDING IMMEDIATELY.

DORN/MENTZER
Local storm report, Aug 1, 7:54 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    5 S JOES                  CO   .75 INCH HAIL
08/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0725 PM    8 SW ECKLEY               CO   .75 INCH HAIL
08/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Aug 1, 9:14 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    9 S YUMA                  CO   .88 INCH HAIL
08/01/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Aug 1, 9:37 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM MDT WED AUG 01 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0929 PM    CLARKVILLE                CO   60 MPH TSTM GUST
08/01/01   YUMA                           2 TREE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Aug 1, 10:00 PM MDT, 59 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-020415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MDT WED AUG 1 2001

...THE SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHWEST
KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO HAS EXPIRED...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER EASTERN COLORADO...
SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS THROUGH 230 AM MDT
(330 AM CDT).  HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED.

MENTZER
Special weather statement, Aug 1, 10:54 PM MDT, 5 minutes before
NEZ079>081-020900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1054 PM MDT WED AUG 1 2001

...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST
NEBRASKA...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
UNTIL 3 AM MDT (4 AM CDT). THE FOLLOWING NEBRASKA COUNTIES ARE
IN THIS WATCH...DUNDY...HITCHCOCK...AND RED WILLOW..

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
'FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. SEVERE THUNDERSTORMS
PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. IF A
THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER INSIDE A STURDY
BUILDING IMMEDIATELY.

LOCKHART

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:14 PM MDTSevere Thunderstorm WarningGLDYuma31 min
Aug 1, 6:48 PM MDTSevere Thunderstorm WarningGLDYuma57 min
Aug 1, 7:45 PM MDTSevere Thunderstorm WarningGLDYuma45 min
Aug 1, 8:37 PM MDTSevere Thunderstorm WarningGLDYuma53 min
Aug 1, 9:31 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Aug 1, 10:31 PM MDTSevere Thunderstorm WarningGLDYuma29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.